Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking divalproex sodium for manic bioplor disorder. Feel dizzy and unbalance. Does mixing smoking with medicine cause side effects?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
hii I have question, I am taking divalproex sodium for my manic bioplor disorder, and I smoking 4 to 5 cigarates a day , so mixing smoking with medicine is that any interaction or side effects, because I am feel very dizzy and unbalance all the time only when I am standing too long.
Posted Fri, 26 Jul 2013 in Medicines and Side Effects
Answered by Dr. Nehal Shah 8 days later
Thanks for using health care magic.
I have gone through your history .
Nicotine induces hepatic enzymes responsible for metabolism so it may decrease the blood level of divalprorex and hence may worsen your conditions .
It may cause irritability which is symptoms of bipolar mood disorder .
So it is advisable to stop smoking .
Your giddiness might be because of
.1 As side effect of divalprorex.
2 postural hypotension or physical cause like anemia or electrolyte disturbance .
So you should consult your doctor to find out the cause .
I hope i have addressed your concern . Feel free to revert to me in case if you have any query. Thanks .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor